Vol. 54, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Dual generalizations of the Artinian and Noetherian conditions

Robert C. Shock

Vol. 54 (1974), No. 2, 227–235
Abstract

An Artinian module can be characterized in terms of certain properties of its factor modules. A module M is Artinian if and only if the following two conditions hold for M:

(I) Every nonzero factor module of M contains a minimal submodule.

(A) The socle of every factor module of M is finitely generated

The dual to the factor module is the submodule. We state the dual of (I):

(II) Every nonzero submodule of M contains a maximal sub-module.

We call a module with property (II) a Max module and one with property (I) a Min module. Every Noetherian module is a Max module but not conversely. This paper investigates these generalizations of the Artinian and Noetherian conditions and the relationships among them.

Mathematical Subject Classification
Primary: 16A46
Milestones
Received: 26 October 1973
Published: 1 October 1974
Authors
Robert C. Shock